# SDR 0500749856

- Difficulty date: May 12, 2005
- Submitted: May 16, 2005
- Operation: Air carrier
- Aircraft: N765NC
- Make and model: Doug DC-9-51
- Aircraft serial: 47718
- Aircraft time: 67,739 hours, 68,812 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Odor
- Location: Cabin Air
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SOON AFTER TAKEOFF, BOTH THE LEFT AND RIGHT AIR CONDITION SUPPLY TEMP HIGH LIGHTS ILLUMINATED.  AT ABOUT THE SAME TIME THE FLIGHT ATTENDANT REPORTED VISIBLE SMOKE IN THE CABIN.  THE CREW COMPLIED WITH COM PROCEDURES, RETURNED TO MSP, AND MADE AN UNEVENTFUL BUT OVERWEIGHT LANDING.  SMOKE SLOWLY DISSIPATED AFTER THE AIRFOIL ANTI-ICE SYSTEM WAS TURNED OFF.  MAINTENANCE AT MSP COULD NOT FIND ANY SOURCE OF SMOKE.  RAN ENGINES AT TAKEOFF POWER WITH AIRFOIL ANTI-ICE ON.  NO SMOKE OR SMELLS WERE NOTED.  THE WATER SEPARATOR BAGS WERE REPLACED, STRINGER CHECK PERFORMED, AND THE AIRCRAFT RETURNED TO SERVICE.
